Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 237, NWS North Platte, NE

August 26, 2017Garden County, Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 26, 2017, 6:17 PM MDT for Garden County, Sheridan County, Nebraska. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2017, 6:17 PM MDT (00:17 UTC)
Expired
Aug 26, 2017, 6:46 PM MDT
In force
29 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Garden County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 170 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 6:27 PM MDTFUNNEL CLOUD5 Wnw Antioch, NESTORM CHASER REPORTED MULTIPLE FUNNELS EAST OF ALLIANCE OR 5 MILES WEST NORTHWEST OF ANTIOCH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 2:04 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2017-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 557 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2017-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
557 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
2379 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

430 
WUUS53 KLBF 270017
SVRLBF
NEC069-161-270100-
/O.NEW.KLBF.SV.W.0237.170827T0017Z-170827T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
617 PM MDT SAT AUG 26 2017

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Northwestern Garden County in the Panhandle of Nebraska...
  Southwestern Sheridan County in the Panhandle of Nebraska...

* Until 700 PM MDT

* At 616 PM MDT, a severe thunderstorm was located near Antioch, or 8
  miles east of Alliance, moving southeast at 30 mph.

  HAZARD...Golf ball size hail. 

  SOURCE...Trained weather spotters. 

  IMPACT...People and animals outdoors will be injured. Expect 
           damage to roofs, siding, windows, and vehicles. 

* Locations impacted include...
  Antioch, Miles Lake, Mumper, Wickson Lake, Tralnor Lake and Herman
  Lake.

This includes Highway 2 between mile markers 96 and 106.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4222 10264 4182 10226 4168 10258 4186 10269
      4200 10268 4201 10270 4209 10270 4210 10274
      4218 10274
TIME...MOT...LOC 0016Z 330DEG 25KT 4211 10270 

HAIL...1.75IN
WIND...<50MPH
 
$$

Power
3 follow-up statements
606 
WWUS53 KLBF 270030
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
630 PM MDT SAT AUG 26 2017

NEC069-161-270100-
/O.CON.KLBF.SV.W.0237.000000T0000Z-170827T0100Z/
Garden NE-Sheridan NE-
630 PM MDT SAT AUG 26 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHWESTERN GARDEN AND SOUTHERN SHERIDAN COUNTIES...

At 629 PM MDT, a severe thunderstorm was located near Antioch, or 13
miles southeast of Alliance, moving southeast at 30 mph.

HAZARD...Golf ball size hail. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles. 

Locations impacted include...
Antioch, Miles Lake, Mumper, Tralnor Lake and Herman Lake. 

This includes Highway 2 between mile markers 96 and 105.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4208 10270 4213 10258 4182 10227 4168 10258
      4187 10269 4200 10268 4201 10270
TIME...MOT...LOC 0029Z 330DEG 25KT 4203 10264 

HAIL...1.75IN
WIND...<50MPH
 
$$

Power
393 
WWUS53 KLBF 270038
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
638 PM MDT SAT AUG 26 2017

NEC069-161-270100-
/O.CON.KLBF.SV.W.0237.000000T0000Z-170827T0100Z/
Garden NE-Sheridan NE-
638 PM MDT SAT AUG 26 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHWESTERN GARDEN AND SOUTH CENTRAL SHERIDAN COUNTIES...

At 638 PM MDT, a severe thunderstorm was located near Antioch, or 16
miles southeast of Alliance, moving southeast at 30 mph.

HAZARD...Golf ball size hail. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles. 

Locations impacted include...
Miles Lake, Mumper, Tralnor Lake and Herman Lake. 

This includes Highway 2 between mile markers 103 and 105.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4201 10270 4208 10254 4182 10227 4168 10258
      4189 10269 4200 10268
TIME...MOT...LOC 0038Z 330DEG 25KT 4197 10260 

HAIL...1.75IN
WIND...<50MPH
 
$$

Power
005 
WWUS53 KLBF 270046
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
646 PM MDT SAT AUG 26 2017

NEC069-161-270056-
/O.CAN.KLBF.SV.W.0237.000000T0000Z-170827T0100Z/
Garden NE-Sheridan NE-
646 PM MDT SAT AUG 26 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GARDEN AND SOUTH
CENTRAL SHERIDAN COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.

LAT...LON 4201 10270 4208 10254 4182 10227 4168 10258
      4189 10269 4200 10268
TIME...MOT...LOC 0044Z 330DEG 25KT 4192 10256 

$$

Power

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 5:15 PM MDT, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 26, 5:15 PM MDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
615 PM CDT Sat Aug 26 2017

.SHORT TERM...(This evening through Sunday)
Issued at 320 PM CDT Sat Aug 26 2017

This afternoon convection lingers over Lincoln and Custer
Counties. Models did not handle this at all today. Cells beginning
to develop over northwest Nebraska Panhandle this afternoon. Will
include a pre first period and update at 7pm with latest and
greatest. Instability to the west this afternoon with favorable
shear aloft over northwest Nebraska into the eastern Nebraska
Panhandle. Severe thunderstorm watch in place over the northwest.
Storms will spread east over night with conditions not as
favorable as you move off the higher terrain. Lows in the 50s
tonight with stratus developing after midnight. Lingering stratus
into Sunday morning with temperatures rising to around 80 late.

.LONG TERM...(Sunday night through Saturday)
Issued at 342 PM CDT Sat Aug 26 2017

Some stratus to develop again Sunday night holding temperatures up
as surface high pressure builds into central plains. Highs in the
80s with lows in the 50s the firs part of the week under the
influence of high An upper wave to move east across the northern
plains on Wednesday with slight chances for precipitation over the
forecast area Wednesday through Saturday as several disturbances
move across the northern plains. Highs returning into the mid and
upper 80s with lows in the 50s and 60s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 606 PM CDT Sat Aug 26 2017

Visual fight rules through 06z at terminals KLBF and KVTN then
model timesections show the potential for clouds AOB 8KFT
developing through 09Z. Low confidence in stratus field
development with ceilings AOB 5 KFT overnight as convection
ongoing roles southeast through midnight CT. By daybreak the
clouds should be lifting and clearing with visual flight rules
through 00Z Sunday.

&&

.LBF WATCHES/WARNINGS/ADVISORIES... None.
&&

SHORT TERM...Power
LONG TERM...Power
AVIATION...Keck
Hazardous weather outlook, Aug 26, 1:43 PM MDT, 4 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
243 PM CDT Sat Aug 26 2017

NEZ004>010-022>029-035>038-056>059-069>071-094-271945-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
243 PM CDT Sat Aug 26 2017 /143 PM MDT Sat Aug 26 2017/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

A slight risk for severe storms is forecast for areas west of a
line from Valentine through Broken Bow and north of Interstate 80.
there is a marginal risk of severe weather over the remainder of
western and north central Nebraska. Timing favors the evening
hours. A few storms could be severe. The hazards are large hail,
wind damage and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Afternoon and evening thunderstorms are possible Wednesday through
Saturday. At this time widespread severe weather is not
anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and evening
over the western Nebraska Sandhills.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

power

In the hours before

Special weather statement, Aug 26, 4:45 PM MDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
445 PM MDT SAT AUG 26 2017

NEZ004-262330-
Sheridan NE-
445 PM MDT SAT AUG 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SHERIDAN COUNTY
UNTIL 530 PM MDT...

At 444 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Wild Horse Butte, or 16 miles south of Hay Springs,
moving east at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Diamond Lake and Smith Lake State Wildlife Management Area.

This includes Highway 250 between mile markers 16 and 35.

A severe thunderstorm watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.

LAT...LON 4253 10236 4226 10242 4234 10275 4244 10275
      4244 10277 4254 10278
TIME...MOT...LOC 2244Z 279DEG 15KT 4245 10277

Power
Special weather statement, Aug 26, 5:16 PM MDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service North Platte NE
516 PM MDT SAT AUG 26 2017

NEZ023-270000-
Grant NE-
516 PM MDT SAT AUG 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY...CENTRAL
GRANT AND WESTERN HOOKER COUNTIES UNTIL 600 PM MDT...

At 515 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hyannis, or 33 miles north of Arthur, moving southeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hyannis, Ashby, Pratt Lake, Spring Valley Lake and Duluth.

This includes the following highways...
 Highway 2 between mile markers 136 and 156.
 Highway 61 between mile markers 144 and 166.

A severe thunderstorm watch remains in effect until 1000 PM MDT for
north central and west central Nebraska.

LAT...LON 4210 10189 4210 10168 4193 10142 4191 10142
      4174 10168 4175 10169 4204 10197
TIME...MOT...LOC 2315Z 317DEG 16KT 4205 10182

Power
Special weather statement, Aug 26, 5:37 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service North Platte NE
537 PM MDT SAT AUG 26 2017

NEZ023-035-270015-
Grant NE-Arthur NE-
537 PM MDT SAT AUG 26 2017

...SPECIAL WEATHER STATEMENT...

At 536 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hyannis, or 25 miles north of Arthur, moving southeast at 25 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Arthur, Hyannis, Green Lake, Lena, Sand Puddin Lake, Three Mile Lake,
Pratt Lake, Spring Valley Lake, Cogill Lake and Calora.

This includes the following highways...
 Highway 2 between mile markers 145 and 150.
 Highway 61 between mile markers 124 and 159.
 Highway 92 between mile markers 165 and 174.

A severe thunderstorm watch remains in effect until 1000 PM MDT for
west central Nebraska.

LAT...LON 4195 10191 4204 10170 4171 10140 4163 10141
      4152 10167
TIME...MOT...LOC 2336Z 332DEG 23KT 4193 10176

Power

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 6:01 PM MDTSevere Thunderstorm WarningLBFCherry, Hooker44 min
Aug 26, 7:51 PM MDTSpecial Weather StatementLBFKeya Paha39 min
Aug 26, 9:50 PM MDTSpecial Weather StatementLBFKeya Paha55 min
Aug 26, 10:41 PM MDTSpecial Weather StatementLBFBrown49 min
Aug 26, 11:30 PM MDTSpecial Weather StatementLBFCherry45 min
Aug 26, 11:36 PM MDTSpecial Weather StatementLBFBrown39 min
Aug 26, 11:57 PM MDTSevere Thunderstorm WarningLBFBlaine, Brown48 min
Aug 27, 12:11 AM MDTSpecial Weather StatementLBFCherry49 min
Aug 27, 12:36 AM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup54 min
Aug 27, 12:46 AM MDTSpecial Weather StatementLBFHooker, Thomas44 min
Aug 27, 1:01 AM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Hooker, Logan, McPherson, Thomas44 min
Aug 27, 2:23 AM MDTSpecial Weather StatementLBFCuster52 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.